MAUDE Adverse Event Report: BLUE BELT TECHNOLOGIES NAVIO SURGICAL SYSTEM AU; ORTHOPEDIC STEREOTAXIC INSTRUMENT

BLUE BELT TECHNOLOGIES NAVIO SURGICAL SYSTEM AU; ORTHOPEDIC STEREOTAXIC INSTRUMENT
Model Number PFSDV0016
Medical Device Problem Code Application Program Problem (2880)
Health Effect - Clinical Codes Failure of Implant (1924); Injury (2348); No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/27/2020
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that during a navio ukr procedure, the surgeon used manual cutting blocks for both the tibia and the femur and finished off with the navio bur.The femur lug holes planned with navio did not match the final lug holes chosen by the surgeon.They reverted to manual instruments.This caused a delay of less than 30 minutes.
 
Additional Manufacturer Narrative
H6: the navio surgical system (australia), product npfs02070, (b)(6) used in treatment was not returned for evaluation; thus, a visual and functional evaluation could not be performed, and a relationship between the reported event and the device could not be determined.A review of manufacturing and service records indicate the device met all specifications upon release into distribution.A complaint history review for similar reported/confirmed complaints has identified prior events.Although the reported problem was not confirmed, a contributing factor noted in the follow up report states that the surgeon doubted the accuracy/capability of the navio software and deviated from recommended procedural guidelines, which resulted in reverting to manual instrumentation.The navio surgical technique guide (500197) provides instructions on how to revert to a manual case from a system failure.This failure is an identified failure mode within the risk assessment.The medical investigation found that this complaint from australia reports that the surgeon used manual cutting blocks and then used the navio bur.The femur lug holes planned with navio did not match the final lug holes chosen by the surgeon.There was a surgical delay of less than 30 minutes and the case was completed with manual instrumentation.No patient harm, injury or additional interventions were required as a result of the event.Smith & nephew has not received operative reports, however intra-op photo and post operative x-rays were provided.If additional clinically relevant materials are later received the complaint can be reopened.Although no further containment or corrective action is recommended or required at this time, all complaints are monitored and trended through post market surveillance activities.If the product associated with this event is returned at a future date, this evaluation will be reopened for investigation.
 
Additional Manufacturer Narrative
H3, h6: the navio surgical system au, pn: npfs02070, sn: (b)(6) used in treatment was not returned to the designated complaint unit for evaluation, therefore, visual and functional inspections could not be performed.The product was not returned however the software files were downloaded from the device and provided for investigation.It was confirmed that in implant planning, the initial femur implant was positioned laterally compared to the painted surface.There do not appear to be enough points collected on the lateral side of the condyle, closer to the center of the knee.The lateral placement of the implant could be due to the landmark points taken too far laterally, or not enough points were collected on the lateral side of the condyle to better represent the knee.Refer to the navio surgical system user¿s manual for free collection of the bone surfaces and the collection of femoral landmark points for implant selection and placement.To ensure optimal information is present in planning, particularly around the ml borders of the condyle, it is recommended to paint the articular surface of the condyle as well as the medial/lateral borders and up the medial side of the bone to appreciate the articular surface and geometry of the patient¿s knee to assist with ml placement of the femur component in planning.It is also possible that medial osteophytes were not removed prior to mapping the bone, and when the osteophytes were removed, the implant would be too far medial.For the removal of prominent spurs or osteophytes, refer to the surgical technique guide for proper knee exposure and preparation.It also should be noted that the tibia tracker moved 8.6 mm prior to cutting, and the user redefined the tibia checkpoint.Redefinition of checkpoints should only occur if the user is confident that nothing has moved.If a tracker has moved and the checkpoint is redefined, the registration steps must be re-done to realign image in the system to the physical knee.A review of manufacturing records indicate the software met all specifications upon release into distribution.A complaint history review found similar reports, this issue will continue to be monitored.The clinical/medical evaluation states that the reported issue caused a delay of less than 30 minutes.There was no harm or injury to the patient as a result of the event.The surgeon is satisfied with the overall outcome for the patient.The surgeon is satisfied with the overall outcome for the patient.No additional interventions were required as a result of the event.This situation is captured in the navio risk assessment released at the time of the complaint.As a result of these findings, it was determined that the software functioned as intended; no defect of the system occurred.Based on the investigation, no containment or corrective actions are recommended at this time.

Brand Name
NAVIO SURGICAL SYSTEM AU
Common Device Name
ORTHOPEDIC STEREOTAXIC INSTRUMENT
Manufacturer (Section D)
BLUE BELT TECHNOLOGIES
2905 northwest blvd ste 40
plymouth MN 55441
MDR Report Key10431343
Report Number3010266064-2020-01721
Device Sequence Number2344048
Product Code OLO
UDI-Device Identifier00885556628904
UDI-Public00885556628904
Combination Product (Y/N)N
Initial Reporter CountryAS
PMA/510(K) Number
K191223
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 09/22/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberPFSDV0016
Device Catalogue NumberNPFS02070
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 07/27/2020
Supplement Date Received by Manufacturer08/17/2021
09/21/2021
Initial Report FDA Received Date08/20/2020
Supplement Report FDA Received Date08/20/2021
09/22/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;